Hail, Cheyenne
- When
- May 11, 3:55 PM MST to 3:58 PM MST
- Where
- Cheyenne County, Sunol
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.167, -102.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 11, 1:38 PM MST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
238 PM MDT WED MAY 11 2005
.SHORT TERM...UPPER LOW OVER EXTREME NORTHERN UTAH EARLY THIS
AFTERNOON WILL LIFT SLOWLY NORTHEAST THROUGH THURSDAY. THE FEATURE
WILL BE LOCATED OVER EASTERN MONTANA OR WESTERN SOUTH DAKOTA BY 00Z
FRIDAY. AS THE UPPER LOW MOVES NORTHEAST...THE WIND FLOW AT AND
ABOVE 700 MB WILL SHIFT TO MORE WESTERLY AND WILL DRY THE
ATMOSPHERE. AT THE SURFACE THE UPSLOPE WINDS GRADUALLY WEAKEN
TONIGHT AS WELL. WILL LOWER POPS SLOWLY TONIGHT FROM THE SOUTHWEST
TO NORTHEAST. THROUGH 05Z WILL CONTINUE HIGH POPS AS WELL AS THE
PREVIOUSLY ISSUED SNOW ADVISORY FOR THE SNOWY RANGE AND THE DENSE
FOG ADVISORY FOR THE SOUTHERN LARAMIE RANGE. THE PRECIPITATION TYPE
WILL ALSO CHANGE FROM RAIN TO SNOW OVER ALL BUT THE SOUTHERN
NEBRASKA PANHANDLE THIS EVENING. EVEN THOUGH THE ATMOSPHERE ABOVE
700 MB DRIES TONIGHT...THE BOUNDARY LAYER WILL STILL HAVE QUITE A
BIT OF MOISTURE AND SO THE LOWER CLOUDS SHOULD PERSIST ESPECIALLY
NEAR THE MOUNTAINS AND THE EAST PART OF THE CWA. AFTER A BREAK IN
THE MORE WIDESPREAD PRECIPITATION LATER TONIGHT AND THURSDAY
MORNING...SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE CWA
THURSDAY AFTERNOON. UNDER THE COOL AND CYCLONIC FLOW ALOFT THE
LIFTED INDICES OVER THE CWA LOWER TO NEAR OR BELOW ZERO. THE
TEMPERATURES ARE EXPECTED TO WARM THURSDAY...BUT THERE IS QUITE A
BIT OF DIFFERENCE BETWEEN GUIDANCE HIGHS. IN MOST PLACES WILL LEAN
TOWARD THE COOLER ETA NUMBERS FOR NOW.
.LONG TERM...THURSDAY NIGHT THROUGH SUNDAY...UPPER LEVEL LOW
CONTINUES TO MIGRATE NEWARD LEAVING THE AREA UNDER CYCLONIC FLOW
ALOFT. WEAK VORT LOBE PROGRESSES OVER THE AREA PRODUCING ONE LAST ROUND
OF RAIN AND SNOW SHOWERS THURSDAY NIGHT INTO FRIDAY MORNING. SKIES
WILL CLEAR THROUGH THE DAY AS ATMOSPHERE STABILIZES AND HEIGHTS
BUILD. THE WEEKEND LOOKS TERRIFIC AS SHORTWAVE RIDGE BUILDS IN
PRODUCING SEASONABLY MILD TEMPS. SLIGHT CHANCE OF SHOWERS SUNDAY
AFTERNOON AS ATMOSPHERE BECOMES SLIGHTLY UNSTABLE WITH APPROACHING
PAC STORM...HOWEVER THE MAJORITY OF THE CWA WILL REMAIN DRY.
SUN NIGHT THRU WED. BRISK ZONAL FLOW PREVAILS MON WITH WEAK
SHORTWAVE TROFS IN THE FLOW. GFS OVERDONE ON CLOUDS/QPF. SOME LOW
AFTERNOON/EVENING TSTM CHANCES IN ORDER PER CLIMATOLOGY. MILD WITH
HIGHS 60S/70S PER 850 MB TEMPERATURES. TUE...CARBON COPY OF MON
EXCEPT LESS TSTM CHANCES PER DRYING ON GFS. WED...500 MB HEIGHTS
PROGGED TO RISE SOME 80 METERS FROM 00Z/WED TO 00Z/THU AS LOW
AMPLITUDE SHORTWAVE RIDGING DEVELOPS. PER 850 MB TEMPERATURES FROM
20-24C AT 00Z/THU AND LIMITED CLOUD COVER WILL GO 5-10 DEGREES ABOVE
MEX MOS MAXIMA. THANK YOU AGAIN TO OUR NEIGHBORING OFFICES (RAPID
CITY/NORTH PLATTE/BOULDER/GRAND JUNCTION AND RIVERTON) FOR
COORDINATION AND BLENDING WITH OUR GRIDS. RUBIN
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW ADVISORY FOR THE SNOWY RANGE THROUGH THIS EVENING.
ZONE 63.
DENSE FOG ADVISORY SOUTHERN LARAMIE RANGE THROUGH THIS
EVENING. ZONE 66.
NE...NONE.
&&
WEILAND/DEMKO/RUBINHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 245 PM MDT WED MAY 11 2005 WYZ059-061>067-069-121115- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 245 PM MDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT LIGHT RAIN AND SNOW WILL BE OVER SOUTHEAST WYOMING TONIGHT. THE SNOW LEVEL WILL BE AROUND 7500 FEET LATE THIS AFTERNOON AND THEN LOWER TO AROUND 6000 FEET TONIGHT. THE SNOW ADVISORY CONTINUES FOR THE SNOWY AND SIERRA MADRE RANGES THROUGH THIS EVENING WHERE AN ADDITIONAL 3 TO 5 INCHES OF SNOW WILL ACCUMULATE. THE AREAL COVERAGE OF THE PRECIPITATION WILL DIMINISH LATER TONIGHT. SOME ACCUMULATIONS OF SNOW CAN ALSO BE EXPECTED THROUGH EARLY TONIGHT OVER EAST CENTRAL WYOMING. A FEW THUNDERSTORMS CAN ALSO BE EXPECTED OVER THE AREA EARLY IN THE EVENING. IN ADDITION...A DENSE FOG ADVISORY REMAINS IN EFFECT THROUGH THE EVENING FOR THE SOUTHERN LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DOWNSLOPING WINDS WILL DEVELOP THURSDAY MORNING DRYING OUT THE LOWER ATMOSPHERE AND TEMPORARILY HALTING PRECIPITATION THROUGH THE MORNING HOURS. BY AFTERNOON ADDITIONAL LOW LEVEL MOISTURE WILL SURGE INTO THE AREA FROM THE WEST ONCE AGAIN TRIGGERING RAIN SHOWERS AND ISOLATED THUNDERSTORMS. THE RAIN SHOWERS WILL CHANGE TO SNOW DURING THE EVENING. SNOWFALL ACCUMULATIONS OF A TRACE TO AROUND 1 INCH ARE POSSIBLE. ISOLATED SNOW SHOWERS WILL LINGER INTO THE EARLY PART OF FRIDAY AS TEMPERATURES BEGIN TO REBOUND. IT WILL BE GENERALLY DRY AND SEASONABLY WARM SATURDAY AND SUNDAY. RAIN SHOWERS AND THUNDERSTORMS RETURN MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ060-068-070-121115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS- 245 PM MDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD RAIN SHOWERS AND A FEW THUNDERSTORMS WILL BE OVER THE WESTERN NEBRASKA PANHANDLE THIS EVENING...WITH THE RAIN MIXING WITH OR CHANGING TO LIGHT SNOW IN THE NORTHERN PANHANDLE. ACCUMULATIONS OF UP TO AN INCH OF NEW SNOW CAN BE EXPECTED IN THE NORTHERN PANHANDLE. THE AREAL COVERAGE AND INTENSITY OF THE SHOWERS WILL DIMINISH LATER TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DOWNSLOPING WINDS WILL DEVELOP THURSDAY MORNING DRYING OUT THE LOWER ATMOSPHERE AND TEMPORARILY HALTING PRECIPITATION THROUGH THE DAY. BY LATE AFTERNOON ADDITIONAL LOW LEVEL MOISTURE WILL SURGE INTO THE AREA FROM THE WEST ONCE AGAIN TRIGGERING RAIN SHOWERS AND ISOLATED THUNDERSTORMS. THE RAIN SHOWERS WILL CHANGE TO SNOW AROUND MIDNIGHT AND LINGER IN THE NORTHERN PANHANDLE INTO FRIDAY MORNING. SNOWFALL ACCUMULATIONS OF A TRACE TO AROUND 1 INCH ARE POSSIBLE. TEMPERATURES BEGIN TO REBOUND FRIDAY. IT WILL BE GENERALLY DRY AND SEASONABLY WARM SATURDAY AND SUNDAY. SHOWERS AND THUNDERSTORMS RETURN MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
The Cheyenne radar (KCYS), 171 km away, was scanning. The volume nearest the first event began at 22:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446412.